MAUDE Adverse Event Report: DATASCOPE CORP. SENSATION 7FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. SENSATION 7FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0469-01
Medical Device Problem Code Gas/Air Leak (2946)
Health Effect - Clinical Codes Tachycardia (2095); Cough (4457)
Date of Event 07/20/2025
Type of Reportable Event Death
Additional Manufacturer Narrative
A supplemental report will be submitted upon completion of our investigation.
 
Event or Problem Description
It was reported during intra-aortic balloon therapy that the patient on cardiosave intra-aortic balloon pump (iabp) had passed away.During use, the pump went into standby mode.The icu rn, initially could not identify the alarm but later reported a recent gas loss alarm.She performed troubleshooting by pressing the start and iab fill buttons, and therapy was restarted.No blood, discoloration, or particles were observed in the helium tubing, and all connections were secure.A screenshot of the iabp monitor showed appropriate waveforms and blood pressure indices.The patient was reportedly on a ventilator, coughing during suctioning, and in sinus tachycardia, which were considered contributing clinical factors to the alarm.
 
Additional Manufacturer Narrative
Updated fields: b4, d9, g3, g6, h2, h3, h6 (type of investigation, investigation findings, component codes and investigation conclusions), h11.As per the medical review, there is no indication that the death was attributed to the sensation iab catheter used during therapy.No decon or visual inspection performed since product was not returned and could not be evaluated.Therefore, we were unable to confirm or determine a root cause for the reported failure.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.

Brand Name
SENSATION 7FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
ewelina chorlowska
15 law drive
fairfield, NJ 07004
MDR Report Key22724801
Report Number2248146-2025-0000459
Device Sequence Number8352282
Product Code DSP
UDI-Device Identifier10607567106755
UDI-Public(01)10607567106755(10)3000384650(17)270520(11)240520
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K063525
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0469-01
Device Catalogue Number0684-00-0469-01
Device Lot Number3000384650
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARDIOSAVE
Outcome Attributed to Adverse Event Death;
Patient Age68 YR
Patient SexFemale
Patient Weight89 KG